Alert archive / Michigan / Small Craft Advisories in 2011

Small Craft Advisory 111, NWS Gaylord, MI

November 22, 2011

NWS Gaylord, MI issued this small craft advisory at Nov 22, 2011, 10:47 AM EST. It was in force for 17 hr.

The area

The counties it named.

The facts

Issued
Nov 22, 2011, 10:47 AM EST (15:47 UTC)
Expired
Nov 23, 2011, 3:53 AM EST
In force
17 hr
Issued by
NWS Gaylord, MI

The text

As transmitted, in the capitals the NWS used until 2016.

759 
WHUS73 KAPX 221547
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1047 AM EST TUE NOV 22 2011

LHZ347>349-230000-
/O.NEW.KAPX.SC.Y.0111.111122T1547Z-111123T0400Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
1047 AM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM EST THIS EVENING. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
3 follow-up statements
969 
WHUS73 KAPX 222105
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
405 PM EST TUE NOV 22 2011

LHZ347>349-230515-
/O.EXT.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
405 PM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EST WEDNESDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
313 
WHUS73 KAPX 230232
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
932 PM EST TUE NOV 22 2011

LHZ347>349-231000-
/O.CON.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
932 PM EST TUE NOV 22 2011

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM EST
WEDNESDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD
837 
WHUS73 KAPX 230853
MWWAPX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
353 AM EST WED NOV 23 2011

LHZ347>349-231000-
/O.CAN.KAPX.SC.Y.0111.000000T0000Z-111123T1000Z/
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON POINT TO ALABASTER MI-
353 AM EST WED NOV 23 2011

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SMALL
CRAFT ADVISORY. 

$$

LMZ341-342-344>346-231700-
/O.NEW.KAPX.SC.Y.0112.111123T2200Z-111124T1500Z/
SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
353 AM EST WED NOV 23 2011

...SMALL CRAFT ADVISORY IN EFFECT FROM 5 PM THIS AFTERNOON TO
10 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 5 PM THIS AFTERNOON TO 10 AM
EST THURSDAY. 

* PLEASE SEE THE LATEST MARINE FORECASTS FOR MORE DETAILED 
  INFORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS 

INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$


HTTP://WWW.WEATHER.GOV/GAYLORD

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this small craft advisory went out at Nov 22, 7:21 AM EST, 3 hours 26 minutes earlier.

Area forecast discussion, Nov 22, 7:21 AM EST, 3 hours 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
721 AM EST TUE NOV 22 2011

.SYNOPSIS.../ISSUED AT 332 AM/

LOW PRESSURE WILL PASS NEAR LAKE ERIE THIS EVENING...BRINGING RAIN
TO SOUTHERN LOWER MICHIGAN...BUT MOST OF THE RAIN WILL STAY TO OUR
SOUTH. DRY AND INCREASINGLY MILD WEATHER WILL DEVELOP LATE THIS
WEEK...AS HIGH PRESSURE BUILDS BACK ACROSS THE NORTH WOODS.

MSB/JZ

&&

.SHORT TERM.../ISSUED AT 332 AM/...TODAY

TODAY...FOR THE FIRST HALF OF THE DAY, THE HIGH PRESSURE STILL
MAINTAINS CONTROL, AND PUTS ENOUGH DRY AIR INTO THE FORECAST AREA,
TO KEEP THE RAIN AT BAY. HOWEVER, DURING THE AFTERNOON LOOKS LIKE
SFC LOW TRACK THROUGH THE CENTRAL OHIO. THE MODELS HAVE BEEN BACK
AND FORTH ON WHETHER THE RAIN WOULD GET INTO GLADWIN AND ARENAC
COUNTIES. TODAY, WITH THE CONSENSUS OF THE MODELS TO TRACK THE LOW
THROUGH OHIO, THE IT LOOKS LIKE THE RAIN WILL BARELY GET INTO THE
REGION AS THE NORTHEAST FLOW FROM THE SFC LOW AND THE SFC HIGH IN
QUEBEC WILL PUSH ENOUGH LOW LEVEL DRY AIR IN TO THE REGION TO GIVE
US A SLIGHT CHANCE OF RAIN, AND PROBABLY NOTHING MORE THAN
SPRINKLES.

JSL

&&

.LONG TERM.../ISSUED AT 332 AM/...TONIGHT AND BEYOND

TONIGHT...THE SCENARIO FROM THE AFTERNOON CONTINUES INTO THE EVENING
AS THE LOW TRACKS INTO CENTRAL PENNSYLVANIA. WITH THE 500 MB WAVE
THAT SUPPORTS THE SFC LOW MOVES TO THE WESTERN PA, HEIGHTS QUICKLY
BUILD OVER THE FORECAST AREA PUSHING DRY AIR (700-500 MB LAYER RH
<20%) IN ALOFT. THE MODEL SOUNDINGS SHOW A DRY LOW LEVEL, AROUND 00Z
AND THEN THE UPPER LEVELS DRY QUICKLY.

WEDNESDAY/WEDNESDAY NIGHT...HIGH PRESSURE BUILDS INTO THE REGION AND
WITH THE SFC HIGH CENTERED IN THE KENTUCKY RIVER VALLEY, WE WILL BE
IN GOOD RETURN FLOW. SO THE TEMPERATURES ARE EXPECTED TO WARM INTO
THE 40S. LOOKING AT THE 850 MB TEMPERATURES ONE WOULD THINK THAT WE
COULD GET INTO THE 50S, BUT AT THIS POINT THE INVERSION WILL BE
FAIRLY STRONG AS MOST OF THE WARMING OCCURS IN THE MID-LEVELS. SO NO
REALLY CHANCE TO MIX HIGH ENOUGH TO GET INTO THE 50S, YET. OVERNIGHT
REMAINS DRY AND MILD.

THANKSGIVING...THE 500 MB RIDGE AXIS IS OVER THE WESTERN GREAT
LAKES, WITH THE SFC RIDGE TO THE EAST IN THE MID-ATLANTIC STATES.
THE MODELS ARE BEGINNING TO POOL SOME MOISTURE TO THE WEST, DURING
THE OVERNIGHT. HOWEVER, THIS WOULD KEEP US DRY FOR THE DAY AND
NIGHT. SO THE HOLIDAY LOOKS GOOD FOR TRAVEL.

FRIDAY THROUGH MONDAY...FRIDAY, THE SYSTEM IS BEGINNING TO GET ITS
ACT TOGETHER. THE GFS IS FASTER THAN THE ECMWF, WHICH SEEMS TO BE
THE TREND THIS YEAR. SO WILL KEEP THE DAY DRY AND THE CHANCE OF RAIN
WILL MOVE IN DURING THE NIGHT. SATURDAY, IT LOOKS LIKE THE 500 MB
RIDGE IN THE ATLANTIC AND ONE IN THE PACIFIC, SETS UP TO SLOW DOWN
THE 500 MB LOW OVER THE GREAT LAKES, AS THE SFC LOW MOVES ACROSS
LOWER MICHIGAN. SO RAIN WILL CONTINUE. THIS IS ALSO A SETUP FOR THE
500 MB LOW TO CUTOFF, WHICH IS BEGINS TO DO OVERNIGHT. SUNDAY,
DESPITE THE PLACEMENT OF THE 500 MB LOWS AND THE SFC LOWS ON THE GFS
AND ECMWF, BOTH MODELS NOW AGREE THAT RAIN WILL STAY OVER MICHIGAN.
THE PROBLEM WILL BE THE TEMPERATURE PROFILE. BASED ON THE 850 MB
TEMPERATURES, THE GFS KEEPS THE REGION IN THE WARM AIR WHICH WILL BE
ALL RAIN. THE ECMWF, ON THE OTHER HAND IS NOW HINTING AT SNOW MIXING
IN THE SW COUNTIES FOR A TIME, BEFORE THE WARMER AIR MOVES IN FROM
THE EAST. WILL HAVE TO WATCH THIS, BUT FOR NOW WILL CONTINUE THE
RAIN SCENARIO. MONDAY, THE RAIN/SNOW DEBATE WILL CONTINUE INTO THE
DAY. THEN IT LOOKS LIKE OVERNIGHT THAT THE PROFILE DEFINITELY
CHANGES TO SNOW, AT LEAST FOR THE SOUTHERN COUNTIES AT THIS POINT.
WILL PROBABLY GO WITH A MIX IN N LOWER AND RAIN IN E UPPER AS THE
SFC LOW MOVES NORTH PULLING COLD AIR INTO S LOWER.

JSL

&&

.MARINE.../ISSUED AT 332 AM/

TODAY...EXPECTING WINDS TO INCREASE DURING THE DAY AS THE SFC LOW
APPROACHES CENTRAL OHIO. THE GRADIENT TIGHTENS UP, BUT IT LOOKS
LIKE THAT WINDS REMAIN BELOW SMALL CRAFT CRITERIA. WAVE WILL
GENERALLY BUILD IN LAKE HURON AS WELL, BUT IT LOOKS AGAIN LIKE
LESS THAN SMALL CRAFT. HOWEVER, IF THE SFC LOW MOVES A LITTLE
FARTHER NORTH, THEN WE COULD SEE SMALL CRAFT CONDITIONS BY THE END
OF THE AFTERNOON.

TONIGHT...THE WINDS BEGIN TO BACK FROM SE TO NE AS THE SFC LOW
CONTINUES EAST INTO PA. THIS BEGINS TO PLACE THE SFC RIDGE OVER
THE BULK OF THE WESTERN GREAT LAKES, AND THUS A SLACK GRADIENT FOR
THE WINDS NORTH OF STURGEON POINT. SOUTH OF THERE, WINDS AND WAVES
WILL PROBABLY INCREASE/BUILD TO SMALL CRAFT CONDITIONS.

WEDNESDAY...THE GRADIENT CONTINUES TO BE SLACK AROUND THE WESTERN
GREAT LAKES SO THE WINDS WILL BE EXPECTED TO BE BELOW SMALL CRAFT.
ALTHOUGH, IT COULD TAKE SOME TIME FOR THE WAVES TO SUBSIDE IN LAKE
HURON, SO THERE COULD BE SMALL CRAFT WAVES FOR A PORTION OF THE
DAY.

WEDNESDAY NIGHT...AS THE SFC HIGH MOVES TOWARD THE EAST AND WE GET
INTO THE RETURN FLOW, IT LOOKS LIKE THE SOUTHWEST WINDS WILL PICK
UP, BUT WITH THE STABLE CONDITIONS EXPECTED FROM THE WARM AIR
MOVING OVER THE REGION EXPECTING THAT THE WINDS AND WAVES WILL
REMAIN BELOW SMALL CRAFT CRITERIA.

JSL

&&

.AVIATION.../ISSUED AT 713 AM/...VALID FOR 12Z TAFS

LOW LEVEL MOISTURE UPSTREAM OF LAKE HURON HAS BEEN PRODUCING MVFR
CIGS NEAR APN AND OSC. MOISTURE UPSTREAM OF LAKE HURON, BEFORE THE
HIGH CLOUDS OBSCURED IT LOOKED TO BEGIN BREAKING UP. ALSO AS THE
LOW PRESSURE SYSTEM MOVING OUT OF THE SOUTHERN PLAINS MOVES INTO
THE OHIO VALLEY THIS AFTERNOON, MORE DRY AIR WILL BE ENTRAINED
INTO THE REGION AND BREAK UP THE MVFR CLOUDS. SOUTHEAST WINDS
WILL BE ON THE INCREASE AND THERE COULD BE SOME CROSSWIND
CONDITIONS BY THE AFTERNOON AT APN. OTHERWISE, EXPECTING MOST LOW
CLOUDS AND RAIN TO STAY SOUTH OF ALL THE TAF SITES DURING THE NEXT
24 HOURS.

JSL

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LH...NONE.
LM...NONE.
LS...NONE.

&&
Hazardous weather outlook, Nov 22, 3:56 AM EST, 6 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
356 AM EST TUE NOV 22 2011

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-042-
231200-
STRAITS OF MACKINAC-ST IGNACE TO FALSE DETOUR CHANNEL-
MACKINAC BRDG TO PRESQUE ISLE LT-PRESQUE ISLE LT TO STURGEON PT-
STURGEON PT TO ALABASTER-GRAND TRAVERSE BAY-
SEUL CHOIX PT TO MACKINAC BRDG-NORWOOD TO MACKINAC BRDG-
SLEEPING BEAR PT TO GRAND TRAVERSE LT-PT BETSIE TO SLEEPING BEAR PT-
MANISTEE TO PT BETSIE-WHITEFISH BAY-ST. MARYS RIVER-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
356 AM EST TUE NOV 22 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

GALE FORCE WINDS ARE POSSIBLE FRIDAY AFTERNOON FOR THE NEARSHORE
WATERS OF NORTHERN LAKE MICHIGAN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

JSL

Nearby

Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.